I have been on Lo Loestrin Fe for the past 6 months (currently in the middle of my 6th pack.) I started it on the Sunday following the start of my period like I was instructed to. Since then I have never missed a pill, and the few times I've taken it late, it was no more than half an hour late. Here is how my bleeding has gone while on this pill:
1st pack- had my withdrawal bleed at the end of the pack, during the placebo pills (there are only 2 placebo pills)
2nd pack- began spotting the second week into the pack. The bleeding continued all the way up until the placebos, then it stopped. I chalked this up to my body adjusting to the pills, plus the night before the spotting started, I had taken the pill a half hour later than I normally do
3rd pack- no withdrawal bleed at all. I read that it was normal to not have a bleed while on this pill, so while it felt weird to not have any bleeding, I was cool with it.
4th pack- t had now been about 6 weeks since I'd had any bleeding. I went to the gyno for my yearly check up and to renew my BC prescription since I was at the end of the 3 month prescription she had already prescribed (plus a sample pack). I explained how I hadn't gotten my last withdrawal bleed. She said that was completely normal and that I should consider myself lucky for not having to have periods anymore. She then wrote me a prescription for a year supply of the pills, as well as two more sample packs. Literally the very next day (which was now the third week into this pack of pills) I started spotting and then full out bleeding. This lasted until the placebo pills.
5th pack- I started bleeding again during the third week of pills and did not stop until the placebo pills.
6th and current pack- I figured if I was going to bleed again, it would start during the third week again. I am only in the second week, but I'm already started to spot today. Last night I did take the pill twenty minutes later than I normally do.
Here's my issue- I don't mind bleeding, but I keep hearing that most people on this pill don't bleed at all and that it's normal. So does that mean its ABNORMAL for me to be bleeding on it? Plus I don't like that it starts during the third week of pills. I could understand if I was bleeding during the white pills or the placebos (which is when I was told withdrawal bleeds occur), so why do I start bleeding during the active pills? And why does it NOT stop until the placebo pills? I just feel like my body is working backwards.
Another issue I have is with the length and consistency of the bleed. When I wasn't on HBC, my periods came every 26-28 days and lasted for about 6 days. The flow would start light, get very heavy the next day, and then gradually lighten up over the next few days. I'd pass one big clot and then like one small one. I'd have cramps on the first two days, but that was easily managed with popping a couple Motrin every few hours.
But with this bleeding, it's a medium to heavy flow every single day and I pass a couple of small clots each day. I'm also more achy and crampy. I thought that one of the ways HBC works is it thins the lining of the uterus. I wonder why I have so much lining that seems to be shedding. Last year, my gyno removed a polyp from outside of my cervix and after an ultrasound, found that I have a few fibroids, but she said it was nothing serious.
Sooooo... (seriously, I didn't think this would be so long!) like I said, I have the prescription that my gyno wrote for a year supply. I don't know if I should continue to stick it out with this pill (she said the pharmacy will probably give me a generic anyway) or try a new pill. I hate all this random bleeding. Like I said, I don't mind bleeding a little bit, but I'd like to know WHEN it's going to happen and I don't want it to last as long or be as heavy. Of course I plan to call the doctor and ask her about this on Monday, but I was looking for some info/advice from you knowledgeable folks as well.
Mostly I'm just bummed that it looks like I'll be bleeding now for the next 2+ weeks :-(
Thank you if you managed to read this all the way through and any help you might give.